Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 4, NWS Morristown, TN

February 5, 20268 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 5, 2026, 12:30 PM EST for 8 counties in Tennessee. It took effect at Feb 6, 2026, 4:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2026, 12:30 PM EST (17:30 UTC)
In effect from
Feb 6, 2026, 4:00 PM EST
Expired
Feb 7, 2026, 7:00 PM EST
In force
27 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS74 KMRX 051730
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1230 PM EST Thu Feb 5 2026

TNZ018-041-043-045-047-072-074-087-060200-
/O.NEW.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Doeville, Limestone Cove, Cades Cove,
Gatlinburg, Hartford, Trade, Laurel Bloomery, Cedar Creek, Coker
Creek, Unicoi, Hampton, Elkmont, Shady Valley, Citico, Neva,
Erwin, and Mountain City
1230 PM EST Thu Feb 5 2026

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST SATURDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 4 PM Friday to 7 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DGS
5 follow-up statements
858 
WWUS74 KMRX 060222
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
922 PM EST Thu Feb 5 2026

TNZ018-041-043-045-047-072-074-087-061430-
/O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Trade, Hampton, Limestone Cove, Elkmont,
Laurel Bloomery, Mountain City, Doeville, Cedar Creek, Cades
Cove, Erwin, Unicoi, Shady Valley, Citico, Hartford, Neva,
Gatlinburg, and Coker Creek
922 PM EST Thu Feb 5 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 7 PM EST 
SATURDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 4 PM Friday to 7 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CM
027 
WWUS74 KMRX 061202
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
702 AM EST Fri Feb 6 2026

TNZ018-041-043-045-047-072-074-087-062015-
/O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Erwin, Neva, Trade, Elkmont, Cedar Creek,
Unicoi, Citico, Cades Cove, Hampton, Shady Valley, Gatlinburg,
Mountain City, Coker Creek, Doeville, Hartford, Limestone Cove,
and Laurel Bloomery
702 AM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM 
EST SATURDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 4 PM this afternoon to 7 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KS
488 
WWUS74 KMRX 061734
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1234 PM EST Fri Feb 6 2026

TNZ018-041-043-045-047-072-074-070600-
/O.NEW.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/
/O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Hampton, Unicoi, Cedar Creek, Doeville,
Neva, Cades Cove, Gatlinburg, Trade, Erwin, Mountain City,
Elkmont, Shady Valley, Hartford, Laurel Bloomery, and Limestone
Cove
1234 PM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM 
EST SATURDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 50 mph expected. For the Cold Weather Advisory, very 
  cold wind chills as low as 13 below expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and 
  Unicoi Counties.

* WHEN...For the Wind Advisory, from 4 PM this afternoon to 7 PM EST 
  Saturday. For the Cold Weather Advisory, from 4 AM to 1 PM EST 
  Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 15 below zero could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

VAZ006-008-070600-
/O.NEW.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/
Russell-Washington VA-
Including the cities of Dye, Rosedale, Honaker, Bristol VA,
Hansonville, Abingdon, Castlewood, Benhams, and Lebanon
1234 PM EST Fri Feb 6 2026

...COLD WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SATURDAY...

* WHAT...Very cold wind chills as low as 11 below expected.

* WHERE...Russell and Washington VA Counties.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

TNZ087-070600-
/O.CON.KMRX.WI.Y.0004.260206T2100Z-260208T0000Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
1234 PM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM 
EST SATURDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 45 mph expected.

* WHERE...Southeast Monroe County.

* WHEN...From 4 PM this afternoon to 7 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SR
263 
WWUS74 KMRX 070435
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1135 PM EST Fri Feb 6 2026

TNZ018-041-043-045-047-072-074-071500-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/
/O.CON.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Hartford, Neva, Unicoi, Elkmont, Shady
Valley, Trade, Doeville, Cedar Creek, Hampton, Limestone Cove,
Erwin, Laurel Bloomery, Cades Cove, Gatlinburg, and Mountain City
1135 PM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST 
SATURDAY...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 45 mph. For the Cold Weather Advisory, very cold wind 
  chills as low as 10 below expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and 
  Unicoi Counties.

* WHEN...For the Wind Advisory, until 7 PM EST Saturday. For the 
  Cold Weather Advisory, from 4 AM to 1 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. The 
  cold wind chills as low as 10 below zero could result in 
  hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

VAZ006-008-071500-
/O.CON.KMRX.CW.Y.0005.260207T0900Z-260207T1800Z/
Russell-Washington VA-
Including the cities of Hansonville, Honaker, Bristol VA,
Benhams, Dye, Lebanon, Abingdon, Castlewood, and Rosedale
1135 PM EST Fri Feb 6 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST 
SATURDAY...

* WHAT...Very cold wind chills as low as 10 below expected.

* WHERE...Russell and Washington VA Counties.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...The cold wind chills as low as 10 below zero could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

TNZ087-071500-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
1135 PM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Southeast Monroe County.

* WHEN...Until 7 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CM
466 
WWUS74 KMRX 071430
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
930 AM EST Sat Feb 7 2026

TNZ018-041-043-045-047-072-074-080000-
/O.CAN.KMRX.CW.Y.0005.000000T0000Z-260207T1800Z/
/O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Including the cities of Mountain City, Hartford, Gatlinburg,
Trade, Neva, Erwin, Hampton, Doeville, Unicoi, Limestone Cove,
Laurel Bloomery, Cedar Creek, Elkmont, Shady Valley, and Cades
Cove
930 AM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...COLD WEATHER ADVISORY IS CANCELLED...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with 
  gusts up to 45 mph.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, and 
  Unicoi Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VAZ006-008-071530-
/O.CAN.KMRX.CW.Y.0005.000000T0000Z-260207T1800Z/
Russell-Washington VA-
Including the cities of Honaker, Hansonville, Benhams, Abingdon,
Lebanon, Castlewood, Bristol VA, Rosedale, and Dye
930 AM EST Sat Feb 7 2026

...COLD WEATHER ADVISORY IS CANCELLED...

The threat has ended.

$$

TNZ087-080000-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-260208T0000Z/
Southeast Monroe-
Including the cities of Citico and Coker Creek
930 AM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Southeast Monroe County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 5, 7:51 AM EST, 4 hours 39 minutes earlier. Its key messages:

  • Updated at 632 AM EST Thu Feb 5 2026
  • The ongoing light snow will be ending in the next few hours, with some light additional accumulations possible mainly north sections and mountains. Slick spots from black ice and any snow accumulations will be a concern this morning.
  • Chance for light snow accumulations mainly SW VA and the E TN mountains later Friday and especially Friday night as another surge of cold air moves in. Gusty winds can be expected over the mountains as well.
  • Warmer temperatures next week.
Area forecast discussion, Feb 5, 7:51 AM EST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
751 AM EST Thu Feb 5 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 632 AM EST Thu Feb 5 2026

- The ongoing light snow will be ending in the next few hours,
  with some light additional accumulations possible mainly north
  sections and mountains. Slick spots from black ice and any snow
  accumulations will be a concern this morning.

- Chance for light snow accumulations mainly SW VA and the E TN
  mountains later Friday and especially Friday night as another
  surge of cold air moves in. Gusty winds can be expected over the
  mountains as well.

- Warmer temperatures next week.

&&

.DISCUSSION...
Issued at 1209 AM EST Thu Feb 5 2026

Colder air is pushing in and the ongoing light snow showers will
be tapering off and ending before sunrise. Additional very light
snow accumulations over mainly the north and mountains will be
possible before the snow showers end, generally no more than a
dusting to less than an inch. However, slick spots from black ice
and any snow that did accumulate overnight will be a concern for
those on the roadways late tonight into early Thursday. The SPS
will be continued to highlight this.

A couple of shortwave troughs will cross the area in the NW flow
Thursday night and again on Friday night. The latter will be more
significant, although moisture currently looks limited. A quick shot
of light rain and snow showers is possible mainly SW VA and NE TN
Friday into Friday night that will transition to all snow showers as
the cold advection ramps up in the northwest flow Friday night.
Light snow accumulations will be possible mainly in the E TN
mountains and SW VA where orographic lift will be a significant
factor, and the NBM currently has around a 30% to 70% chance of 24
hour snowfall accumulations exceeding 1 inch in the 24 hours ending
Saturday morning in these areas. Temperatures will be colder again
Saturday with highs in the 20s and 30s north, and 40s south. It will
also be windy over the higher mountains Friday night into Saturday
morning with wind gusts approaching 40 mph at times.

A welcome warm up will come next week as a large ridge builds over
the region. Expect to see highs in the 50s and 60s Monday through
Wednesday. Models are in poor agreement near the end of the period
so uncertainty is high for the details, but chances for rain start
to show up again in the forecast by Wednesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM EST Thu Feb 5 2026

MVFR cigs will gradually improve from south to north late morning
and into the afternoon. Overall, the most uncertain forecast is
for TRI. Guidance is locked into MVFR as there is expected to be
additional low cloud development tomorrow night. However, do
believe there could be a period in the evening hours where TRI
briefly returns VFR conditions. Winds will be light, generally 5
kts or less.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             45  28  56  32 /   0   0   0   0
Knoxville McGhee Tyson Airport, TN  38  24  49  27 /   0   0  10  30
Oak Ridge, TN                       39  24  50  26 /   0   0  10  20
Tri Cities Airport, TN              35  21  40  21 /  10   0  60  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DISCUSSION...99
AVIATION...KRS
Hazardous weather outlook, Feb 5, 12:08 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
1208 AM EST Thu Feb 5 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060515-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
1208 AM EST Thu Feb 5 2026 /1108 PM CST Wed Feb 4 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Patchy black ice can be expected on roadways into this morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow showers can be expected late Friday into Friday night
especially north and mountains as another surge of cold air moves
in, with a chance for light snow accumulations mainly SW VA and
the E TN mountains. Windy conditions can be expected over the
mountains as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 12:30 PM ESTWinter Weather AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more43 hr

Nearby

Wind Advisories in Tennessee, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.